Alert archive / North Dakota / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Bismarck, ND

March 25, 2009Burleigh County, Emmons County, Morton County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Mar 25, 2009, 9:34 AM CDT for Burleigh County, Emmons County, Morton County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2009, 9:34 AM CDT (14:34 UTC)
Expired
Mar 25, 2009, 12:30 PM CDT
In force
3 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Burleigh County, ND, Emmons County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 4 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 251434
FFWBIS
NDC015-029-059-251730-
/O.NEW.KBIS.FF.W.0004.090325T1434Z-090325T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
934 AM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...      
  THIS INCLUDES LOW LYING AREAS OF THE CITIES OF BISMARCK AND        
  MANDAN...
  EXTREME NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1230 PM CDT

* AT 929 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE 
NORTHERN ICE JAM NEAR DOUBLE DITCH INDIAN VILLAGE HAS BROKEN...WHILE 
THE SOUTHERN ICE JAM ALONG THE MISSOURI RIVER IS STILL IN PLACE. 
THOSE IN THE WARNING AREA SHOULD MOVE TO HIGHER GROUND...AS RAPID 
INCREASES IN CURRENT WATER LEVELS ARE LIKELY. THIS WARNING INCLUDES 
LOW LYING AREAS OF THE CITIES OF BISMARCK AND MANDAN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099

$$

SCHECK/NH
3 follow-up statements
956 
WGUS73 KBIS 251526
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CDT WED MAR 25 2009

NDC015-029-059-251730-
/O.CON.KBIS.FF.W.0004.000000T0000Z-090325T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMONS ND-BURLEIGH ND-MORTON ND-
1026 AM CDT WED MAR 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR EAST
CENTRAL MORTON...SOUTHWESTERN BURLEIGH AND EXTREME NORTHWESTERN
EMMONS COUNTIES...

THE NATIONAL WEATHER SERVICE IS WORKING CLOSELY WITH NORTH 
DAKOTA STATE OFFICIALS TO ENSURE THAT ACCURATE INFORMATION IS 
COMMUNICATED TO THE PUBLIC.

AT 1016 AM CDT...STATE OFFICIALS CONFIRMED THAT REPORTS THAT THE ICE 
JAM NORTH OF BISMARCK IN THE DOUBLE DITCH INDIAN VILLAGE AREA BROKE 
ARE FALSE. SOME WATER HAS BEGUN TO FLOW AROUND THE SIDE OF THE ICE 
JAM ALONG THE MISSOURI RIVER. KEEP ALERT OF THE RAPIDLY CHANGING 
SITUATION DUE TO THE UNPREDICTABILITY OF WATER LEVELS DUE TO ICE 
JAMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDAN AND 
BISMARCK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099

$$

SCHECK/NH
910 
WGUS73 KBIS 251609
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1109 AM CDT WED MAR 25 2009

NDC015-029-059-251730-
/O.CON.KBIS.FF.W.0004.000000T0000Z-090325T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMONS ND-BURLEIGH ND-MORTON ND-
1109 AM CDT WED MAR 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR EAST
CENTRAL MORTON...SOUTHWESTERN BURLEIGH AND EXTREME NORTHWESTERN
EMMONS COUNTIES...

AT 1030 AM CDT...NATIONAL WEATHER SERVICE EMPLOYEES VISUALLY 
CONFIRMED THAT THE ICE JAM LOCATED NEAR DOUBLE DITCH INDIAN VILLAGE 
TO THE NORTH OF BISMARCK REMAINS IN PLACE AND THAT SOME WATER IS 
FLOWING AROUND THE JAM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOW LYING 
AREAS OF MANDAN AND BISMARCK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099

$$

SCHECK/NH
647 
WGUS73 KBIS 251727
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1227 PM CDT WED MAR 25 2009

NDC015-029-059-251731-
/O.EXP.KBIS.FF.W.0004.000000T0000Z-090325T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMONS ND-BURLEIGH ND-MORTON ND-
1227 PM CDT WED MAR 25 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT/1130 AM MDT/
FOR EAST CENTRAL MORTON...SOUTHWESTERN BURLEIGH AND EXTREME
NORTHWESTERN EMMONS COUNTIES...

THE NATIONAL WEATHER SERVICE IS WORKING VERY CLOSELY WITH 
CITY...COUNTY...AND STATE OFFICIALS TO MONITOR THE SITUATION. THOSE 
IN LOW LYING AREAS ON EITHER SIDE OF THE MISSOURI RIVER SHOULD 
REMAIN ALERT TO CONDITIONS THAT MAY CHANGE RAPIDLY DUE TO THE 
UNPREDICTABILITY OF ICE JAMS. 

A FLOOD WARNING REMAINS IN EFFECT FOR THE AREA UNTIL THURSDAY 
AFTERNOON. 

LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099

$$

SCHECK/AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 4:01 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Mar 25, 4:01 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT WED MAR 25 2009

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

THE CENTER OF THE LOW PRESSURE STORM SYSTEM THAT BROUGHT BLIZZARD
CONDITIONS TO MOST OF THE STATE WAS CENTERED OVER CENTRAL MINNESOTA
THIS MORNING. WRAP AROUND PRECIPITATION EXTENDED AS FAR WEST AS
BOTTINEAU TO JAMESTOWN...WITH SOME PRECIPITATION SHOWN ON RADAR
RETURNS NEAR BISMARCK AND SOUTH. BLOWING SNOW LINGERS OVER EASTERN
PORTIONS OF CENTRAL NORTH DAKOTA...WHERE NORTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS TO 40 MPH WERE OCCURRING. EXPECTING WINDS TO STAY IN
THIS RANGE TODAY FOR ROLETTE/RUGBY TO JAMESTOWN AND OAKES...AND
THINKING FALLING AND BLOWING SNOW WILL KEEP VISIBILITIES DOWN TO
BELOW A MILE FOR THE REST OF THE MORNING HOURS. WILL ALLOW THE
THE CURRENT WINTER WEATHER ADVISORY FOR CENTRAL NORTH DAKOTA TO
EXPIRE AT THE 4 AM PACKAGE ISSUANCE...EXCEPT WILL EXTEND THE
ADVISORY UNTIL NOON FOR THE AFOREMENTIONED COUNTIES IN EASTERN
PORTIONS OF CENTRAL NORTH DAKOTA.

TODAYS MODELS ARE IN GOOD AGREEMENT...WITH THE LOW CENTER LIFTING
NORTH INTO WESTERN ONTARIO BY THIS EVENING. THE LARGE UPPER LEVEL
LOW ASSOCIATED WITH THIS SYSTEM...WHILE ALSO LIFTING NORTH...REMAINS
OVER THE RED RIVER VALLEY IN MANITOBA. VORT ENERGY ROTATING AROUND
THE WEST SIDE OF THE UPPER LOW MOVES SOUTH ACROSS NORTH DAKOTA TODAY
THROUGH THURSDAY. THIS CYCLONIC FLOW ALOFT WITH AVAILABLE MOISTURE
AND VORT ENERGY WILL KEEP LIGHT SNOW FALLING ACROSS THE FORECAST
AREA THROUGH THURSDAY NIGHT. NORTHERN AND CENTRAL PORTIONS OF THE
STATE WILL LIKELY SEE SOME LIGHT ACCUMULATIONS TODAY THROUGH
THURSDAY...FROM 1 TO 3 INCHES OVER A 2-DAY PERIOD. BY FRIDAY THE
UPPER LOW MOVES WELL TO THE EAST OF THE REGION...CAUGHT UP IN THE
MAIN FLOW OF THE WESTERLIES.

TEMPERATURES WILL REMAIN BELOW AVERAGE FOR THIS TIME OF YEAR. A
SECONDARY COLD FRONT WILL SWEEP SOUTHWARD ACROSS THE STATE TONIGHT
AND BRING ANOTHER SHOT OF COLD AIR. FRESH SNOW COVER OVER MOST OF
THE AREA AND CLOUDY CONDITIONS WILL ALSO KEEP TEMPERATURES LOW.
EXPECTING HIGHS TODAY FROM THE TEENS NORTH TO 20S SOUTH...WITH HIGHS
MAINLY IN THE 20S THURSDAY AND FRIDAY. LOWS WILL LIKELY RANGE FROM 5
TO 15.

.LONG TERM...SATURDAY THROUGH TUESDAY

A SHORTWAVE TROUGH MOVING ONTO THE PACIFIC NORTHWEST COAST ON
SATURDAY WILL BRING A CHANCE OF PRECIPITATION TO THE LOCAL AREA
MAINLY SUNDAY AND SUNDAY NIGHT. AHEAD OF THIS SHORTWAVE WE SHOULD
SEE A MAINLY DRY DAY ON SATURDAY. WE WILL REMAIN COOL COMPARED TO
OUR NORMAL TEMPERATURES...BUT WELL WITHIN OUR NORMAL VARIABILITY FOR
THIS TIME OF YEAR. MODELS SHOW SOME DIFFERENCES IN HANDLING THIS
SHORTWAVE BUT ALL BRING A CHANCE OF PRECIPITATION INTO THE AREA BY
SUNDAY AND EXIT THE AREA SUNDAY NIGHT AS THEY DEVELOP A LOW PRESSURE
SYSTEM OVER THE CENTRAL PLAINS BY 12Z MONDAY. THE GFS IS FARTHER
NORTH WITH THE QPF SUNDAY AND SUNDAY NIGHT...WITH MORE INFLUENCE
FROM A NORTHERN STREAM SHORTWAVE TROUGH...AND AN INVERTED SURFACE
TROUGH THAT EXTENDS NORTH FROM THE CENTRAL PLAINS SURFACE LOW INTO
NORTH DAKOTA. THE ECMWF IS PRETTY SIMILAR TO ITS RUN 24 HOURS
AGO...BRINGING A SWATH OF PRECIPITATION ACROSS THE SOUTHERN THIRD OF
THE STATE...BUT THE RUN FROM 12 HOURS AGO WAS QUITE A BIT FARTHER
NORTH. FOR NOW WILL CONTINUE WITH A MODEL BLEND BUT WILL INCREASE
POPS INTO THE CHANCE CATEGORY IN THE WEST ON SUNDAY...AND IN THE
WEST AND SOUTH CENTRAL ON SUNDAY NIGHT.

STRONG WARM ADVECTION AHEAD OF THIS SYSTEM WOULD INDICATE A CHANCE
OF FREEZING RAIN...ESPECIALLY IF PRECIP ARRIVES SATURDAY NIGHT. WE
HAD A SLIGHT CHANCE OF LIGHT RAIN IN THE FAR SOUTHWEST SATURDAY
NIGHT SO WE CHANGED THIS TO FREEZING RAIN AS SURFACE TEMPERATURES
ARE FORECAST TO BE IN THE MID 20S. FOR THE TIME BEING...JUST KEPT A
RAIN SNOW MIX ON SUNDAY...THEN ALL SNOW ON SUNDAY NIGHT...WE CAN
FINE TUNE LATER ON.

LATE IN THE EXTENDED PERIOD...SOME LINGERING LIGHT SNOW WILL REMAIN
IN THE SOUTH AND EAST ON MONDAY AS THE CENTRAL PLAINS SYSTEM TRACKS
INTO THE GREAT LAKES REGION. MODELS QUICKLY BRING ANOTHER WEAKER
SYSTEM INTO THE AREA WHICH WILL KEEP TEMPERATURES COOL WITH A
INTERMITTENT SMALL CHANCES OF PRECIPITATION THROUGH MID WEEK. MODELS
THEN DIVERGE LATE IN THE PERIOD.

&&

.AVIATION...

MVFR CLOUDINESS...WITH AREAS IFR NEAR JMS...COVERS ALL BUT THE FAR
SOUTHWEST CORNER OF THE LOCAL AREA. THE AREA OF VFR CIGS IN THE FAR
SOUTHWEST IS EXPECTED TO EXPAND TO INCLUDE DIK THIS MORNING BUT
PROBABLY NOT ISN OR BIS. LARGE AREA OF MVFR CIGS ACROSS SOUTHERN
SASKATCHEWAN WILL THEN DROP SOUTH THIS AFTERNOON AND BRING MVFR
CEILINGS BACK INTO THE SOUTHWEST AS THE UPPER TROUGH DROPS SOUTH
INTO THE AREA. EXPECT NORTHWEST TO NORTHERLY SURFACE FLOW ACROSS
FCST RTES THROUGH 12Z WED. MVFR CIGS WILL BE THE RULE ACROSS THE
LOCAL AREA THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...

AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL AND MOST
OF WESTERN NORTH DAKOTA.  RUNOFF FROM SNOW MELT AND RAIN...ALONG
WITH ICE JAMS...HAVE PUSHED MANY RIVERS AND STREAMS ASSOCIATED WITH
THE MISSOURI RIVER AND ITS TRIBUTARIES TO AND OVER FLOOD STAGE. A
LARGE ICE JAM SOUTH OF BISMARCK/MANDAN CAUSED THE MISSOURI RIVER AT
BISMARCK/MANDAN TO REACH FLOOD STAGE. FLOODING ON THE JAMES RIVER IS
EXPECTED OVER THE NEXT SEVERAL DAYS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL NOON CDT TODAY FOR NDZ005-013-023-
025-037-048-051.

&&

JV/TWH
Hazardous weather outlook, Mar 25, 5:07 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT WED MAR 25 2009

NDZ017>020-031>036-040>047-050-261015-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-MCINTOSH-
507 AM CDT WED MAR 25 2009 /407 AM MDT WED MAR 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-037-048-051-261015-
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
507 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING FOR BLOWING
AND DRIFTING SNOW REDUCING VISIBILITIES TO LESS THAN A MILE AT
TIMES MAKING TRAVEL HAZARDOUS.

LIGHT SNOW LIKELY TODAY AND TONIGHT WITH ACCUMULATIONS OF 1 TO 3
INCHES POSSIBLE.

AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN
INCH POSSIBLE.

AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>012-021-022-261015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCLEAN-SHERIDAN-
507 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN
EFFECT.

A GOOD CHANCE OF LIGHT SNOW TODAY AND TONIGHT WITH ACCUMULATIONS
OF 1 TO 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN
INCH POSSIBLE.

AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Mar 25, 8:35 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            MONTPELIER              46.70N 98.59W
03/25/2009                   STUTSMAN           ND   CO-OP OBSERVER

            JAMES RIVER UP TEN INCHES OVERNIGHT WITH WATER OVER THE
            HIGHWAY 37 BRIDGE IN MONTPELIER.

&&

PJA
Local storm report, Mar 25, 8:42 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       WILTON                  47.16N 100.78W
03/25/2009  M6.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 6.0 STORM TOTAL IS 8.0.

0800 AM     SNOW             MONTPELIER              46.70N 98.59W
03/25/2009  M3.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 3.0.

0800 AM     SNOW             5 NW BISMARCK           46.86N 100.86W
03/25/2009  M4.5 INCH        BURLEIGH           ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 4.5 INCHES. STORM TOTAL 8.3.

0800 AM     SNOW             2 S MINOT               48.20N 101.30W
03/25/2009  M5.0 INCH        WARD               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 5.0 INCHES. STORM TOTAL 10.0 INCHES

&&

LLP
Local storm report, Mar 25, 8:48 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             UNDERWOOD               47.46N 101.14W
03/25/2009  M2.6 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 2.6 INCHES. STORM TOTAL 6.2 INCHES.

&&

LLP
Local storm report, Mar 25, 8:49 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
849 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     SNOW             3 E HAZEN               47.29N 101.56W
03/23/2009  E3.0 INCH        MERCER             ND   PUBLIC

            3 INCHES OF SNOW ESTIMATED ON THE GROUND. VERY LOW
            VISIBILITIES BETWEEN NEW SALEM AND HAZEN REPORTED.

0129 AM     HEAVY SNOW       DICKINSON               46.88N 102.79W
03/24/2009  E6.5 INCH        STARK              ND   LAW ENFORCEMENT

            ESTIMATED 5 TO 8 INCHES OF SNOW WITH ZERO VISIBILITY AT
            TIMES.

0253 AM     BLIZZARD         HETTINGER               46.00N 102.64W
03/24/2009                   ADAMS              ND   ASOS

            THREE HOURS OF ONE QUARTER MILE VISIBILITY WITH FREQUENT
            GUSTS OF OVER 45 MPH BASED UPON THE 1037 PM MDT
            OBSERVATION ON MARCH 23 THROUGH THE 153 AM MDT
            OBSERVATION ON MARCH 24. PEAK WIND GUST OF 55 MPH AT 107
            AM MDT. ONE QUARTER MILE VISIBILITIES OCCASIONALLY RISING
            TO ONE HALF MILE WERE REPORTED PRIOR TO 1037 PM MDT ON
            MARCH 23 BEGINING AT 539 PM MDT.

0256 AM     BLIZZARD         DICKINSON               46.88N 102.79W
03/24/2009                   STARK              ND   ASOS

            THREE HOURS OF ONE QUARTER MILE VISIBILITY AND FREQUENT
            GUSTS OF 35 MPH OR GREATER FROM 1017 PM MDT ON MARCH 23
            TO 156 AM MDT ON MARCH 24, BASED UPON THE ASOS
            OBSERVATIONS. ONE QUARTER MILE VISIBILITIES RISING
            OCCASIONALLY TO ONE HALF MILE WERE REPORTED PRIOR TO 1017
            PM MDT ON MARCH 23, BEGINING AT 622 PM MDT.

0600 AM     SNOW             FORT YATES              46.09N 100.63W
03/24/2009  M2.0 INCH        SIOUX              ND   CO-OP OBSERVER

            24 HOUR SNOWFALL AT THE FORT YATES CO-OP SITE.

0600 AM     SNOW             MINOT                   48.23N 101.30W
03/24/2009  M3.0 INCH        WARD               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL AT MINOT NORTH HILL.

0700 AM     SNOW             5 NW BISMARCK           46.86N 100.86W
03/24/2009  M3.8 INCH        BURLEIGH           ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 NW HAZELTON           46.53N 100.34W
03/24/2009  M2.4 INCH        EMMONS             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL, TOTAL PRECIPITATION FOR THE LAST 24
            HOURS IS 2.12 INCHES.

0700 AM     HEAVY SNOW       BOWMAN                  46.18N 103.39W
03/24/2009  M13.8 INCH       BOWMAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0706 AM     SNOW             BISMARCK                46.81N 100.78W
03/24/2009  M3.0 INCH        BURLEIGH           ND   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL AS OF 7 AM CDT.

0718 AM     SNOW             DUNN CENTER             47.35N 102.62W
03/24/2009  E4.0 INCH        DUNN               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0750 AM     SNOW             BOTTINEAU               48.83N 100.44W
03/24/2009  M1.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0750 AM     SNOW             BOTTINEAU               48.83N 100.44W
03/24/2009  E1.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL. ADDITIONAL SNOW FELL AFTER THE
            OBSERVATION.

0800 AM     SNOW             UNDERWOOD               47.46N 101.14W
03/24/2009  M3.6 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 S MINOT               48.20N 101.30W
03/24/2009  M5.0 INCH        WARD               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     HEAVY SNOW       FLASHER                 46.46N 101.23W
03/24/2009  M9.0 INCH        MORTON             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL. ADDITIONAL SNOW FELL AFTER THE
            OBSERVATION.

0800 AM     HEAVY SNOW       BOWMAN                  46.18N 103.39W
03/24/2009  M13.8 INCH       BOWMAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0808 AM     SNOW             WILTON                  47.16N 100.78W
03/24/2009  M2.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0900 AM     HEAVY SNOW       2 NW BEULAH             47.28N 101.81W
03/24/2009  M12.3 INCH       MERCER             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0900 AM     HEAVY SNOW       9 NE DRAKE              48.02N 100.24W
03/24/2009  M7.0 INCH        PIERCE             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL, 24 HOUR PRECIPITATION TOTAL IS 1.64
            INCHES.

0900 AM     HEAVY SNOW       NEW SALEM               46.85N 101.41W
03/24/2009  M7.5 INCH        MORTON             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0900 AM     HEAVY SNOW       2 NW BEULAH             47.28N 101.81W
03/24/2009  E12.3 INCH       MERCER             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL. SNOW CONTINUED AFTER OBSERVATION.

0900 AM     HEAVY SNOW       RICHARDTON              46.88N 102.32W
03/24/2009  M12.0 INCH       STARK              ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

1219 PM     HEAVY SNOW       MARMARTH                46.29N 103.92W
03/24/2009  M22.5 INCH       SLOPE              ND   CO-OP OBSERVER

0135 PM     BLIZZARD         DICKINSON               46.88N 102.79W
03/24/2009                   STARK              ND   PUBLIC

            18 INCHES OF SNOW REPORTED.

0230 PM     HEAVY SNOW       DUNN CENTER             47.35N 102.62W
03/24/2009  M8.0 INCH        DUNN               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0326 PM     HEAVY SNOW       MINOT                   48.23N 101.30W
03/24/2009  E8.0 INCH        WARD               ND   BROADCAST MEDIA

0527 PM     HEAVY SNOW       DES LACS                48.26N 101.56W
03/24/2009  E9.0 INCH        WARD               ND   PUBLIC

            BROADCAST MEDIA RELAYED REPORT.

0538 PM     HEAVY SNOW       RUSO                    47.84N 100.93W
03/24/2009  E10.0 INCH       MCLEAN             ND   PUBLIC

            LATEST STORM TOTAL SNOWFALL AMOUNT. REPORT RELAYED FROM
            BROADCAST MEDIA.

0541 PM     HEAVY SNOW       KIEF                    47.86N 100.51W
03/24/2009  E7.0 INCH        MCHENRY            ND   PUBLIC

            LATEST STORM TOTAL SNOWFALL AMOUNT. REPORT RELAYED FROM
            BROADCAST MEDIA.

0541 PM     HEAVY SNOW       NEWBURG                 48.72N 100.91W
03/24/2009  E10.0 INCH       BOTTINEAU          ND   PUBLIC

            LATEST STORM TOTAL SNOWFALL AMOUNT. PUBLIC ESTIMATED 8-10
            INCHES. REPORT RELAYED FROM BROADCAST MEDIA.

0544 PM     HEAVY SNOW       SHERWOOD                48.96N 101.63W
03/24/2009  E5.0 INCH        RENVILLE           ND   PUBLIC

            LATEST STORM TOTAL SNOWFALL AMOUNT. REPORT RELAYED FROM
            BROADCAST MEDIA.

0630 PM     HEAVY SNOW       GOLDEN VALLEY           47.29N 102.07W
03/24/2009  E8.0 INCH        MERCER             ND   CO-OP OBSERVER

            STILL SNOWING.

0928 PM     HEAVY SNOW       GLEN ULLIN              46.82N 101.83W
03/24/2009  M13.5 INCH       MORTON             ND   PUBLIC

            24 HOUR SNOWFALL.

1058 PM     HEAVY SNOW       TAYLOR                  46.90N 102.43W
03/24/2009  M12.0 INCH       STARK              ND   CO-OP OBSERVER

            STORM TOTAL.

0100 AM     HEAVY SNOW       BISMARCK                46.81N 100.78W
03/25/2009  M8.1 INCH        BURLEIGH           ND   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL FROM THE EVENING OF MARCH 23 THROUGH
            MARCH 24.

0500 AM     SNOW             LANSFORD                48.63N 101.38W
03/25/2009  M4.6 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR AND STORM TOTAL SNOWFALL.

0600 AM     HEAVY SNOW       MINOT                   48.23N 101.30W
03/25/2009  M8.0 INCH        WARD               ND   CO-OP OBSERVER

            STORM TOTAL SNOWFALL FROM MARCH 23 THROUGH 24.

0600 AM     HEAVY SNOW       FORT YATES              46.09N 100.63W
03/25/2009  M6.0 INCH        SIOUX              ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0600 AM     HEAVY SNOW       FORT YATES              46.09N 100.63W
03/25/2009  M8.0 INCH        SIOUX              ND   CO-OP OBSERVER

            STORM TOTAL SNOW FROM MARCH 23 THROUGH 24.

0600 AM     SNOW             MINOT                   48.23N 101.30W
03/25/2009  M5.0 INCH        WARD               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

0617 AM     HEAVY SNOW       HARVEY                  47.77N 99.94W
03/25/2009  E7.0 INCH        WELLS              ND   BROADCAST MEDIA

            STORM TOTAL SNOWFALL.

0715 AM     SNOW             BOTTINEAU               48.83N 100.44W
03/25/2009  M1.5 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

0715 AM     SNOW             BOTTINEAU               48.83N 100.44W
03/25/2009  M2.5 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            STORM TOTAL FROM MARCH 23 THROUGH 24.

0741 AM     SNOW             5 NW LINTON             46.32N 100.31W
03/25/2009  M3.0 INCH        EMMONS             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     HEAVY SNOW       WILTON                  47.16N 100.78W
03/25/2009  M6.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 6.0 STORM TOTAL IS 8.0.

0800 AM     SNOW             5 NW BISMARCK           46.86N 100.86W
03/25/2009  M4.5 INCH        BURLEIGH           ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 4.5 INCHES. STORM TOTAL 8.3.

0800 AM     SNOW             2 S MINOT               48.20N 101.30W
03/25/2009  M5.0 INCH        WARD               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 5.0 INCHES. STORM TOTAL 10.0 INCHES

0800 AM     SNOW             MONTPELIER              46.70N 98.59W
03/25/2009  M3.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 3.0.

0815 AM     FLOOD            MONTPELIER              46.70N 98.59W
03/25/2009                   STUTSMAN           ND   CO-OP OBSERVER

            JAMES RIVER UP TEN INCHES OVERNIGHT WITH WATER OVER THE
            HIGHWAY 37 BRIDGE IN MONTPELIER.

0830 AM     SNOW             UNDERWOOD               47.46N 101.14W
03/25/2009  M2.6 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 2.6 INCHES. STORM TOTAL 6.2 INCHES.

&&

LLP
Local storm report, Mar 25, 9:04 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
904 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     SNOW             FLASHER                 46.46N 101.23W
03/25/2009  M2.0 INCH        MORTON             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 2.0 INCHES. STORM TOTAL 11.0 INCHES.

0901 AM     SNOW             GARRISON                47.65N 101.42W
03/25/2009  M2.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL 2.0 INCHES. STORM TOTAL 6.0 INCHES.

&&

LLP
Local storm report, Mar 25, 9:06 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLOOD            MONTPELIER              46.70N 98.59W
03/25/2009                   STUTSMAN           ND   CO-OP OBSERVER

            3 HOMES EVACUATED IN MONTPELIER. WATER ENTERING HOMES.

&&

LLP

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:03 PM CDTWinter Weather AdvisoryBISAdams, Bottineau, Bowman, Burke, Burleigh, Dickey and 21 more9 hr
Mar 25, 4:53 AM CDTWinter Weather AdvisoryBISDickey, Foster, LaMoure, Pierce, Rolette, Stutsman and 1 more6 hr
Mar 25, 8:33 AM CDTFlash Flood WarningBISBurleigh3 hr
Mar 25, 4:04 PM CDTWinter Weather AdvisoryBISBottineau, Burke, Burleigh, Foster, Kidder, LaMoure and 11 more12 hr

Nearby

Flash Flood Warnings in North Dakota, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.